MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CONSTRAINED ACETABULAR INSERTS; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH CONSTRAINED ACETABULAR INSERTS; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 2099-2858
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Rep provided a usage sheet which showed a series ii liner as wasted.Rep reported that the surgeon had tried that liner first, but it wasn't stable.Surgeon then tried the second liner originally reported.A screw, also wasted, was only used to remove the 2 reported liners.Update 26-jul-2018: rep addressed the report of the series ii liner being unstable: "the instability was related to the rom and likely associated to the patients soft tissue anatomy from revision surgery.It was not related to the implant".The series ii implant was disposed by the hospital.
 
Additional Manufacturer Narrative
An event regarding seating/locking issues involving a constrained acetabular insert was reported.The event was not confirmed., however the device was identified to be fractured from the intraoperative removal process.Method & results: device evaluation and results: visual inspection: a review by a material analyst noted: "ma - liner was fractured, likely due to the intraoperative removal process.No further evaluation could be performed due to the damage on the liner.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." dimensional inspection not performed due the damage observed during visual inspection.Functional inspection: not performed as the device failure modes can not be replicated.Material analysis: a review by a material analyst noted: "ma - liner was fractured, likely due to the intraoperative removal process.No further evaluation could be performed due to the damage on the liner.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." medical records received and evaluation: no medical records were received for review with a clinical consultant.All devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
CONSTRAINED ACETABULAR INSERTS
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7788317
Report Number0002249697-2018-02552
Device Sequence Number2336342
Product Code KWZ
UDI-Device Identifier07613327031584
UDI-Public07613327031584
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P960047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number2099-2858
Device Lot NumberEJ85N0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR